Advanced Search
MyIDEAS: Login

Resource-monotonic allocation when preferences are single-peaked

Contents:

Author Info

  • Lars Ehlers

    ()
    (Département de Sciences Économiques and C.R.D.E., Université de Montréal, Montréal, Québec H3C 3J7, CANADA)

Abstract

We consider the problem of allocating an infinitely divisible commodity among a group of agents with single-peaked preferences. Thomson (1994a), Sönmez (1994), and Moulin (1999) introduce three different resource-monotonicity conditions. In each characterization they derive, the axioms are independent. Under Pareto-optimality, the three resource-monotonicity conditions are equivalent. We investigate whether the interchange of these conditions still yields a valid characterization, and when the characterization still holds, whether it is a tight result or not. We strengthen each of the results, that is either the used resource-monotonicity condition can be replaced by a weaker one, or by using another resource-monotonicity condition, the result is not tight. Our main result is that when at least three agents are present, the class of fixed-path rationing methods is characterized by weak one-sided resource-monotonicity, strategy-proofness, and consistency.

Download Info

If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
File URL: http://link.springer.de/link/service/journals/00199/papers/2020001/20200113.pdf
Download Restriction: Access to the full text of the articles in this series is restricted

As the access to this document is restricted, you may want to look for a different version under "Related research" (further below) or search for a different version of it.

Bibliographic Info

Article provided by Springer in its journal Economic Theory.

Volume (Year): 20 (2002)
Issue (Month): 1 ()
Pages: 113-131

as in new window
Handle: RePEc:spr:joecth:v:20:y:2002:i:1:p:113-131

Note: Received: April 24, 2000; revised version: April 10, 2001
Contact details of provider:
Web page: http://link.springer.de/link/service/journals/00199/index.htm

Order Information:
Web: http://link.springer.de/orders.htm

Related research

Keywords: Single-peaked; Resource-monotonicity; Fixed-path rationing methods.;

Find related papers by JEL classification:

References

No references listed on IDEAS
You can help add them by filling out this form.

Citations

Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
as in new window

Cited by:
  1. Gustavo Bergantiños & Jordi Massó & Alejandro Neme, 2013. "The Division Problem under Constraints," UFAE and IAE Working Papers 942.13, Unitat de Fonaments de l'Anàlisi Econòmica (UAB) and Institut d'Anàlisi Econòmica (CSIC).
  2. EHLERS, Lars & KLAUS, Bettina, 2003. "Resource-Monotonicity for House Allocation Problems," Cahiers de recherche 12-2003, Centre interuniversitaire de recherche en économie quantitative, CIREQ.
  3. Bochet, Olivier & Sakai, Toyotaka, 2010. "Secure implementation in allotment economies," Games and Economic Behavior, Elsevier, vol. 68(1), pages 35-49, January.
  4. Chun, Youngsub, 2003. "One-sided population monotonicity, separability, and the uniform rule," Economics Letters, Elsevier, vol. 78(3), pages 343-349, March.
  5. Lars Ehlers, 2011. "A characterization of the uniform rule without Pareto-optimality," SERIEs, Spanish Economic Association, vol. 2(4), pages 447-452, December.
  6. Erlanson, Albin & Szwagrzak, Karol, 2014. "Strategy-proof package assignment," Discussion Papers of Business and Economics 5/2014, Department of Business and Economics, University of Southern Denmark.
  7. Kesten, Onur, 2006. "More on the uniform rule: Characterizations without Pareto optimality," Mathematical Social Sciences, Elsevier, vol. 51(2), pages 192-200, March.
  8. Massó, Jordi & Moreno de Barreda, Inés, 2011. "On strategy-proofness and symmetric single-peakedness," Games and Economic Behavior, Elsevier, vol. 72(2), pages 467-484, June.
  9. Gustavo Bergantiños & Jordi Massó & Alejandro Neme, 2012. "The division problem with maximal capacity constraints," SERIEs, Spanish Economic Association, vol. 3(1), pages 29-57, March.
  10. Gustavo Bergantiños & Jordi Massó & Inés Moreno de Barreda & Alejandro Neme, 2013. "Stable Partitions in Many Division Problems: The Proportional and the Sequential Dictator Solutions," Working Papers 739, Barcelona Graduate School of Economics.

Lists

This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

Statistics

Access and download statistics

Corrections

When requesting a correction, please mention this item's handle: RePEc:spr:joecth:v:20:y:2002:i:1:p:113-131. See general information about how to correct material in RePEc.

For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Guenther Eichhorn) or (Christopher F Baum).

If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

If references are entirely missing, you can add them using this form.

If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

Please note that corrections may take a couple of weeks to filter through the various RePEc services.